One more compound medicine that contains acetaminophen as an active ingredient is Tramacet. The formula of the drug is 37.5 mg of tramadol hydrochloride and 325 mg of acetaminophen.
You remember, of course, that acetaminophen (APAP) is a name of the active ingredient in Tylenol, sometimes even called Tylenol's generic name (which is not quite correct as different variations of Tylenol may contain other ingredients in addition to acetaminophen, too). And again, in Tramacet, APAP acts as an itensifier of analgetic effects of the other substance, tramadol hcl. The problem with tram is that it belongs to substances with a very high addictive potential, being very close to opioids, such as hydrocodone or morphine. Repeated high doses of tram very soon develop a strong mental and physical dependance in patients. To achieve the desired pain relieving effects and avoid drug abuse, a relatively small amount of APAP is added to tramadol hcl in Tramacet.
You may compare Mylan's M P/T Tramacet pill (tramadol/acetaminophen 37.5mg/325mg) to any pure tramadol preparation, such as Pliva 616 50mg pill, to see that in Tramacet, the amount of the addictive ingredient is noticeably lower, while the therapeutic effects are approximately the same.
Brand name Tramacet is better known in Canada. By the way, you may easily hear the names of the two active ingredients in it. In US, the medication is distributed as name brand Ultracet. And again, you may notice "acetaminophen" in it. As for the first part of the name, it obviously marks "Ultram", which is a brand name for pure tramadol in North America. Every now and then, we come to the point of brands and generics...